Alert archive / Iowa / Flash Flood Watches in 2016

Flash Flood Watch 2, NWS Des Moines, IA

June 14, 201611 counties in Iowa

NWS Des Moines, IA issued this flash flood watch at Jun 14, 2016, 10:51 AM CDT for 11 counties in Iowa. It took effect at Jun 14, 2016, 1:00 PM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jun 14, 2016, 10:51 AM CDT (15:51 UTC)
In effect from
Jun 14, 2016, 1:00 PM CDT
Expired
Jun 14, 2016, 8:50 PM CDT
In force
8 hr
Issued by
NWS Des Moines, IA
Flood severity
None

Counties Bremer County, IA, Butler County, IA, Cerro Gordo County, IA, Emmet County, IA, Franklin County, IA, Hancock County, IA, Kossuth County, IA, Palo Alto County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 147 km from the middle of the area, began a volume at 15:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 3.9 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2016-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2016-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-188 J/kg
Mixed-layer LCL
566 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

026 
WGUS63 KDMX 141551
FFADMX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE DES MOINES IA
1051 AM CDT TUE JUN 14 2016

...HEAVY RAINFALL POSSIBLE THIS AFTERNOON AND EVENING OVER
NORTHERN IOWA...

.THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR A WARM FRONT THIS
AFTERNOON AND EVENING. CURRENT CONDITIONS SUGGEST THE POTENTIAL
FOR QUICK RAINFALL AMOUNTS OF 1 TO 2 INCHES PER HOUR IN SOME OF
THE HEAVIER STORMS WHICH MAY LEAD TO FLASH FLOODING. THE THREAT
WILL BE GREATER IN THE LATER AFTERNOON AND EVENING HOURS AS THE
STORMS BECOME STRONGER.

IAZ004>007-015>017-025>028-150000-
/O.NEW.KDMX.FF.A.0002.160614T1800Z-160615T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
WRIGHT-FRANKLIN-BUTLER-BREMER-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT...
KANAWHA...MASON CITY...CLEAR LAKE...EAGLE GROVE...CLARION...
BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK...
GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY
1051 AM CDT TUE JUN 14 2016

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL IOWA... 
  NORTHEAST IOWA AND NORTHWEST IOWA...INCLUDING THE FOLLOWING 
  AREAS...IN NORTH CENTRAL IOWA...BUTLER...CERRO GORDO... 
  FRANKLIN...HANCOCK...KOSSUTH...WINNEBAGO...WORTH AND WRIGHT. 
  IN NORTHEAST IOWA...BREMER. IN NORTHWEST IOWA...EMMET AND PALO 
  ALTO. 

* THROUGH LATE TONIGHT

* A WARM FRONT AND HIGH AMOUNTS OF MOISTURE IN THE ATMOSPHERE WILL
  CREATE THE POTENTIAL FOR QUICK RAINFALL AMOUNTS OF 1 TO 2 INCHES
  PER HOUR. RECENT RAINFALL ACROSS THE AREA HAS LOWERED THE AMOUNT
  OF ADDITIONAL RAINFALL NEEDED TO CAUSE FLASH FLOODING. LOCAL
  RAINFALL TOTALS OVER THE REGION BY TONIGHT MAY REACH TWO TO
  FOUR INCHES IN SOME OF THE HEAVIER STORMS.

* FLASH FLOODING CAN BE ESPECIALLY DANGEROUS AFTER DARK BECAUSE IT
  CAN BE MORE DIFFICULT TO SEE FLOODED ROADS. EXERCISE CAUTION IF
  YOU PLAN TO TRAVEL TODAY OR THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

REV
4 follow-up statements
810 
WGUS63 KDMX 142044
FFADMX

FLOOD WATCH
NATIONAL WEATHER SERVICE DES MOINES IA
344 PM CDT TUE JUN 14 2016

...HEAVY RAINFALL POSSIBLE THROUGH THIS EVENING OVER NORTHERN
IOWA...

.THUNDERSTORMS HAVE DEVELOPED NEAR A WARM FRONT THIS AFTERNOON
AND WILL CONTINUE THROUGH EVENING. THERE IS A POTENTIAL FOR QUICK
RAINFALL AMOUNTS OF 1 TO 2 INCHES PER HOUR IN SOME OF THE HEAVIER
STORMS WHICH MAY LEAD TO FLASH FLOODING.

IAZ004>007-015>017-025>028-150445-
/O.CON.KDMX.FF.A.0002.000000T0000Z-160615T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
WRIGHT-FRANKLIN-BUTLER-BREMER-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT...
KANAWHA...MASON CITY...CLEAR LAKE...EAGLE GROVE...CLARION...
BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK...
GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY
344 PM CDT TUE JUN 14 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 AM CDT WEDNESDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTH CENTRAL IOWA...NORTHEAST IOWA AND NORTHWEST 
  IOWA...INCLUDING THE FOLLOWING AREAS...IN NORTH CENTRAL IOWA...
   BUTLER...CERRO GORDO...FRANKLIN...HANCOCK...KOSSUTH... 
  WINNEBAGO...WORTH AND WRIGHT. IN NORTHEAST IOWA...BREMER. IN 
  NORTHWEST IOWA...EMMET AND PALO ALTO. 

* UNTIL 1 AM CDT WEDNESDAY

* A WARM FRONT AND HIGH AMOUNTS OF MOISTURE IN THE ATMOSPHERE 
  WILL CREATE THE POTENTIAL FOR QUICK RAINFALL AMOUNTS OF 1 TO 2 
  INCHES PER HOUR. RECENT RAINFALL ACROSS THE AREA HAS LOWERED 
  THE AMOUNT OF ADDITIONAL RAINFALL NEEDED TO CAUSE FLASH 
  FLOODING. LOCAL RAINFALL TOTALS OVER THE REGION BY TONIGHT MAY 
  REACH TWO TO FOUR INCHES IN SOME OF THE HEAVIER STORMS. 

* FLASH FLOODING CAN BE ESPECIALLY DANGEROUS AFTER DARK BECAUSE IT
  CAN BE MORE DIFFICULT TO SEE FLOODED ROADS. EXERCISE CAUTION IF
  YOU PLAN TO TRAVEL THIS AFTERNOON OR THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

REV
355 
WGUS63 KDMX 142300
FFADMX

FLOOD WATCH
NATIONAL WEATHER SERVICE DES MOINES IA
600 PM CDT TUE JUN 14 2016

...HEAVY RAINFALL POSSIBLE THROUGH THIS EVENING OVER NORTHERN
IOWA...

.THUNDERSTORMS HAVE DEVELOPED NEAR A WARM FRONT THIS AFTERNOON
AND WILL CONTINUE THROUGH EVENING. THERE IS A POTENTIAL FOR QUICK
RAINFALL AMOUNTS OF 1 TO 2 INCHES PER HOUR IN SOME OF THE HEAVIER
STORMS WHICH MAY LEAD TO FLASH FLOODING.

IAZ004-005-015-150000-
/O.CAN.KDMX.FF.A.0002.000000T0000Z-160615T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EMMET-KOSSUTH-PALO ALTO-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...EMMETSBURG
600 PM CDT TUE JUN 14 2016

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL IOWA AND
NORTHWEST IOWA HAS BEEN CANCELLED. THE THREAT OF HEAVY RAINFALL
HAS SHIFTED EAST OF THE AREA.

$$

IAZ006-007-016-017-025>028-150600-
/O.CON.KDMX.FF.A.0002.000000T0000Z-160615T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-WRIGHT-FRANKLIN-BUTLER-BREMER-
INCLUDING THE CITIES OF...FOREST CITY...LAKE MILLS...NORTHWOOD...
MANLY...GARNER...BRITT...KANAWHA...MASON CITY...CLEAR LAKE...
EAGLE GROVE...CLARION...BELMOND...HAMPTON...PARKERSBURG...
CLARKSVILLE...SHELL ROCK...GREENE...APLINGTON...ALLISON...
DUMONT...WAVERLY
600 PM CDT TUE JUN 14 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 AM CDT WEDNESDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTH CENTRAL IOWA AND NORTHEAST IOWA...INCLUDING 
  THE FOLLOWING AREAS...IN NORTH CENTRAL IOWA...BUTLER...CERRO 
  GORDO...FRANKLIN...HANCOCK...WINNEBAGO...WORTH AND WRIGHT. IN 
  NORTHEAST IOWA...BREMER. 

* UNTIL 1 AM CDT WEDNESDAY

* A WARM FRONT AND HIGH AMOUNTS OF MOISTURE IN THE ATMOSPHERE 
  WILL CREATE THE POTENTIAL FOR QUICK RAINFALL AMOUNTS OF 1 TO 2 
  INCHES PER HOUR. RECENT RAINFALL ACROSS THE AREA HAS LOWERED 
  THE AMOUNT OF ADDITIONAL RAINFALL NEEDED TO CAUSE FLASH 
  FLOODING. LOCAL RAINFALL TOTALS OVER THE REGION BY TONIGHT MAY 
  REACH TWO TO FOUR INCHES IN SOME OF THE HEAVIER STORMS. 

* FLASH FLOODING CAN BE ESPECIALLY DANGEROUS AFTER DARK BECAUSE 
  IT CAN BE MORE DIFFICULT TO SEE FLOODED ROADS. EXERCISE 
  CAUTION IF YOU PLAN TO TRAVEL THIS AFTERNOON OR THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
505 
WGUS63 KDMX 142345
FFADMX

FLOOD WATCH
NATIONAL WEATHER SERVICE DES MOINES IA
645 PM CDT TUE JUN 14 2016

...HEAVY RAINFALL POSSIBLE THROUGH THIS EVENING OVER PORTIONS OF 
NORTHERN IOWA...

IAZ006-016-025-150045-
/O.CAN.KDMX.FF.A.0002.000000T0000Z-160615T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WINNEBAGO-HANCOCK-WRIGHT-
INCLUDING THE CITIES OF...FOREST CITY...LAKE MILLS...GARNER...
BRITT...KANAWHA...EAGLE GROVE...CLARION...BELMOND
645 PM CDT TUE JUN 14 2016

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF NORTH CENTRAL IOWA HAS
BEEN CANCELLED. THE THREAT OF HEAVY RAINFALL PRODUCING FLASH
FLOODING HAS ENDED.

$$

IAZ007-017-026>028-150600-
/O.CON.KDMX.FF.A.0002.000000T0000Z-160615T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WORTH-CERRO GORDO-FRANKLIN-BUTLER-BREMER-
INCLUDING THE CITIES OF...NORTHWOOD...MANLY...MASON CITY...
CLEAR LAKE...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK...
GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY
645 PM CDT TUE JUN 14 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 AM CDT WEDNESDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTH CENTRAL IOWA AND NORTHEAST IOWA...INCLUDING 
  THE FOLLOWING AREAS...IN NORTH CENTRAL IOWA...BUTLER...CERRO 
  GORDO...FRANKLIN AND WORTH. IN NORTHEAST IOWA...BREMER. 

* UNTIL 1 AM CDT WEDNESDAY

* A WARM FRONT AND HIGH AMOUNTS OF MOISTURE IN THE ATMOSPHERE 
  WILL CREATE THE POTENTIAL FOR QUICK RAINFALL AMOUNTS OF 1 TO 2 
  INCHES PER HOUR. RECENT RAINFALL ACROSS THE AREA HAS LOWERED 
  THE AMOUNT OF ADDITIONAL RAINFALL NEEDED TO CAUSE FLASH 
  FLOODING. LOCAL RAINFALL TOTALS OVER THE REGION BY TONIGHT MAY 
  REACH TWO TO FOUR INCHES IN SOME OF THE HEAVIER STORMS. 

* FLASH FLOODING CAN BE ESPECIALLY DANGEROUS AFTER DARK BECAUSE 
  IT CAN BE MORE DIFFICULT TO SEE FLOODED ROADS. EXERCISE 
  CAUTION IF YOU PLAN TO TRAVEL THIS AFTERNOON OR THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
701 
WGUS63 KDMX 150150
FFADMX

FLOOD WATCH
NATIONAL WEATHER SERVICE DES MOINES IA
850 PM CDT TUE JUN 14 2016

IAZ007-017-026>028-150300-
/O.CAN.KDMX.FF.A.0002.000000T0000Z-160615T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WORTH-CERRO GORDO-FRANKLIN-BUTLER-BREMER-
INCLUDING THE CITIES OF...NORTHWOOD...MANLY...MASON CITY...
CLEAR LAKE...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK...
GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY
850 PM CDT TUE JUN 14 2016

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL IOWA AND
NORTHEAST IOWA HAS BEEN CANCELLED. THE THREAT OF HEAVY FLASH FLOOD
PRODUCING RAINS HAS SUBSIDED.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood watch went out at Jun 14, 10:44 AM CDT, 7 minutes earlier.

Area forecast discussion, Jun 14, 10:44 AM CDT, 7 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
1044 AM CDT TUE JUN 14 2016

.UPDATE...
Issued at 1042 AM CDT Tue Jun 14 2016

Updating forecast to include a FFA across the far north from this
afternoon through evening. Parameters...warm cloud depths/
precipitable water/storm motion and boundary focusing moisture
near this area point to the potential of quick heavy rainfall with
storms this afternoon and evening. Confining the area to the
north/northeast for now given antecedent moisture conditions and 1
hours flash flood guidance of about 1.5 to 2 inches here ... and
similar values over 3 hours. Confidence medium on coverage... and
may be spotty...though parameters support possible flash
flooding.

&&

.SHORT TERM.../Today/
Issued at 338 AM CDT Tue Jun 14 2016

Strong to severe thunderstorms today is the focus of the short
term forecast. Continuing to monitor radar trends across the
Plains and Midwest. Quasi-Linear Convective System (QLCS) is
traversing west to east across Nebraska. Convection is being
driven by ejecting upper trough over the Plains with height falls
aloft and a surface cold front in Central Nebraska. In Iowa, a
warm front extends from near Sioux City to Hampton to Waterloo. A
couple of showers and thunderstorms have been developing near this
front overnight, most notably around Pocahontas aided by weak
surface convergence.

High Resolution Ensemble Forecast Models support QLCS approaching
western Iowa early this morning and continuing to move east across
the state. Additional convective development is supported across
Western Iowa during the afternoon with the potential of a second
round of thunderstorms aided by daytime heating and the arrival of
stronger lift with the approach of upper level dynamics. Forecast
models prog downdraft CAPE near 1800 j/kg during the afternoon and
early evening which will be supportive of strong downdrafts and
outflow winds. Precipitable water values are progged over an inch
and a half bringing the potential of localized heavy rain near the
stronger updrafts. Thunderstorms are expected to be transient
localizing any flash flood threat to where thunderstorms travel
over the same areas and where recent isolated heavy rain has
occurred. Will need to monitor tornado potential across North
Central Iowa today, particularly if thunderstorms become super
cellular where low level helicity is maximized.

.LONG TERM.../Tonight through Monday/
Issued at 338 AM CDT Tue Jun 14 2016

The primary concern will be convective trends tonight with a
secondary concern from late in the weekend in to early next week.
Most convection allowing models /CAMs/ suggest precipitation will
have already developed by the beginning of the period somewhere in
the vicinity of the Missouri River. Low level convergence will not
be strong, and although not as strong as what has been depicted
over the past several days, synoptic scale forcing should be
sufficient to blossom these scattered storms into the early
evening hours. Recent water vapor imagery also shows more than
enough upward vertical motion ahead of the short wave as it exits
the Rockies into the Plains this morning.

The severe weather potential is not screaming for anything in
particular, but combined up to moderate shear and instability
suggest a period of active, severe weather. MLCapes should be
anywhere from 1500-3000 j/kg with the Nam being more aggressive
and both the GFS and Nam suggest deep shear in the 30s /kts/
leading to supercell potential. Looking at individual CAM updraft
helicities, as well as the NCAR Ensemble, suggests this too and a
consensus would highlight northern Iowa with the best potential
which makes some sense where surface winds may be more
southeasterly increasing deep shear. Adding looks at deterministic
DCapes and SARS analog soundings suggests damaging wind and large
hail are certainly possible, but nothing too extreme or high end.
The low level shear and SRH seems on the low end for tornadoes,
but any localized enhancement possibly left over from upstream
Nebraska convection could potentially add to the threat,
especially if higher end MLCape and 0-3km Capes develop. The SPC
Enhanced Day 1 outlook would also support this thinking, although
some of the CAMs and NCAR Ensemble output would suggest it may
eventually need to be moved farther north.

Regarding heavy rainfall, elevated precipitable water and warm
cloud depths will certainly support efficient heavy rainfall, but
the CAMs suggest that the cells/clusters should be of smaller
scale and fairly transient and not warrant widespread flash flood
watches at this time. Flash Flood Guidance is fairly low over
portions of northern and eastern Iowa however so these locations
would need to be watched depending on convective trends.

By later tonight the convection should wane and weaken with the
loss of daytime heating and synoptic support with PoPs diminishing
west to east overnight and leading to a several day stretch of dry
weather into the weekend as the upper level ridge builds from
Arizona into the western Great Lakes. Eventually the evolution of
a large western Canadian trough will lower heights across the
northern Plains and push a front into Iowa from the northwest
either late in the weekend or early next week. The GFS and ECMWF
have not had great run to run consistency regarding the timing or
aggression of the frontal passage so for now have relatively low
confidence chance pops from Saturday Night through the end of the
period. Temperature confidence is not great either, even starting
as early as Wednesday with the degree of mixing in question and
building heights potentially being offset by the influence of the
cooler Great Lakes surface high pressure area.

&&

.AVIATION.../For the 12Z TAFS through 12Z Wednesday morning/
Issued at 650 AM CDT Tue Jun 14 2016

Thunderstorms will spread west to east across Central Iowa as
upper trough ejects into the Northern Plains. Visibilities will be
reduced to near 4SM at times due to heavy rain. Thunderstorms will
end from west to east after 00z with ceilings raising and surface
winds shifting to the southwest as drier air arrives.

&&

.HYDROLOGY...
Issued at 1043 AM CDT Tue Jun 14 2016

Flash Flood Watch for far north...given potential for heavy
rainfall and antecedent flash flood guidance lower due to previous
spotty heavy rainfall reports in the past 3 to 5 days.

&&

.DMX Watches/Warnings/Advisories...
Flash Flood Watch through late tonight for Bremer-Butler-Cerro
Gordo-Emmet-Franklin-Hancock-Kossuth-Palo Alto-Winnebago-Worth-
Wright.

&&

UPDATE...rev
SHORT TERM...Angle
LONG TERM...Small
AVIATION...Angle
HYDROLOGY...rev
Hazardous weather outlook, Jun 14, 3:54 AM CDT, 6 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
354 AM CDT TUE JUN 14 2016

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-151100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
354 AM CDT TUE JUN 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL BECOME INCREASINGLY LIKELY THROUGH THE DAY AND
THEN INTO THE EVENING HOURS WITH CHANCES DIMINISHING OVERNIGHT.
SOME OF THE STORMS MAY BE SEVERE DURING THE LATE AFTERNOON AND
EVENING HOURS WITH LARGE HAIL...DAMAGING WIND...LOCALLY HEAVY
RAIN AND A FEW TORNADOES ALL POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORM CHANCES RETURN TO THE FORECAST NORTH LATE IN THE
WEEKEND...AND AREA WIDE INTO EARLY NEXT WEEK. THE SEVERE WEATHER
POTENTIAL WILL BE BETTER DETERMINED IN THE COMING DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND TONIGHT.

SMALL

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 12:42 PM CDTSpecial Weather StatementDMXSac63 min
Jun 14, 1:01 PM CDTSpecial Weather StatementDMXWorth59 min
Jun 14, 3:10 PM CDTSpecial Weather StatementDMXEmmet, Palo Alto35 min
Jun 14, 3:15 PM CDTSevere Thunderstorm WarningDMXEmmet, Kossuth30 min
Jun 14, 3:20 PM CDTSevere Thunderstorm WarningDMXEmmet, Kossuth, Palo Alto40 min
Jun 14, 3:50 PM CDTSpecial Weather StatementDMXSac55 min
Jun 14, 5:47 PM CDTFlash Flood WarningDMXCerro Gordo6 hr
Jun 14, 6:05 PM CDTSevere Thunderstorm WarningDMXBoone, Greene, Webster40 min
Jun 14, 6:17 PM CDTSevere Thunderstorm WarningDMXBoone, Greene43 min

Nearby

Flash Flood Watches in Iowa, 2016Every flash flood watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.